Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Be Careful Everyone

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:25 AM in Pain Medications
Hello Everyone,

Just want to say hello. My brother went into a coma day before yesterday. He mixed antidepressants with OTC sleep aid and is severely brain damaged and will never recover. My family needs to make a decision whether to pull the plug, and also, a harder decision as to whether to leave him on life support if he is in a vegetative state.

I certainly wouldn't want to be kept alive if I was severely brain damaged, but the decision is more my parents than mine.

Luckily, I've been slowly regaining my mental/emotional stability now that I've been off the neurontin/lyrica for a week. Seem to be recovering my memory a bit more each day. I can actually read again. :) Hopefully, the writing will come back as well.

Neurontin provided better pain relief than opiates, but if I must choose between insanity and pain, I'd take severe pain.

I'm also getting a nerve block tomorrow and hope it works well enough so I can fly to LA and help my Mom with my brother.

MRI showed degeneration, spondyliousis (sp?), and a bulging disc on the left of L4, which the dr. believes is causing the nerve pain. I think it's causing it to worsen but the pain started 11 years ago and MRI's showed nothing at that time.

I read that Kava-Kava root--the strong powder you get on-line--works amazingly well for pain and inflammation, as well general mental well-being. I ordered some from iamshaman.com, as I read that they have better quality than health food stores.

I'll let you know how it works when I try it.

Thank you all for encouraging me to continue searching for a more compassionate doctor. I did find one that is okay with prescribing meds that will allow me to get out of bed and not make me insane. I'm still under-medicated right now, but I want to assuage the efficacy of the nerve block and if I'm at lvl 3 - 4, I won't really be able to tell.

Much love to you all and praying for all on this board to have minimal pain.

I feel badly that I'm not supporting my Mom right now, but I don't know how much help I would be if I'm lying around in pain.

Will I be able to travel the day after having a nerve block? I'm having in done in the Doctor's office, rather than in outpatient. Luckily, my friend is in town and can drive me.

The Powers-That-Be have thrown so much emotional trauma my way since August 12th that I literally feel like the biblical Job.

It's hard to recall that I was happy, hopeful, and functioning at 75% as recently as May of last year. I have to force myself to remember that I DID FEEL GOOD and that WITH A GOOD DOCTOR THAT I CAN FEEL HOPE AND SOME HAPPINESS AGAIN!

Thanks one more for all your support. I hope that I shall be able to give back what I have received. I don't know if I would have made it without the help of the people on these forums. My reaction to those drugs made me feel as helpless and scared as an abandoned 2 year old. (Including the tantrums! X( )

Will update on Kava and any other herbs for pain that I might be able to dig up from the apothocaries of yore.

Hugs,
Gabriella
advertisement

Comments

  • I'm so sorry to hear about your brother. What a horrible position to be in, having to make that decision.

    I only took Neurontin and then Lyrica and then Cymbalta for a few days, but could not tolerate them at all. Hubby described me as being in a "walking coma", so I completely understand when you talk about how you felt on them. They sound like amazing meds with relief if the patient can tolerate them to begin with.

    Good luck with your nerve block! I hope you get even a few days relief, but hopefully several months as some people. That would be awesome and give you some time to breathe again.

    Hang in there and keep us posted!

    Cheri

  • Sorry to hear about your brother and I hope your able to finally get some relief.You have had a rough road from what I have read and need some flat surface to get some bearings.Wishing you a happy holiday season seems hard to even type, but I hope you and your family are able to spend some time with your brother and get some precious moments regardless of the situation.

    I apologize if this came out mumbled sounding just woke up.I will PM later.
  • WOW! I can't believe your post compared to what you were writing before! I am so happy for you...not that you still have your pain, but you have your mind back! :D :D

    It is horrible what happened to your brother, and I am so sorry. I'm a bit confused? What plug are they going to pull? I thought that you pulled the plug on life support? Sorry for the question, but I'm just wondering.

    Please continue to take care of yourself. Sorry I don't have any idea what you could expect from the procedure you are having done. I pray it will bring you some relief.

    Keep up the progress, girl! Was really worried about you after reading your previous posts.
  • What antidepressant and otc sleep aid does he take? I am so sorry to hear about your brother. I take antidepressants, Tylenol PM and ambien to sleep. Right now I am on 2 antidepressants because I am weaning off one and onto another.

    I pray for you and your family and hope you have a Happy Holiday.

    Michele
  • It brought a sense of peace when i was on it, but later on i got bad headaches after use. I also built a tolorance and started to use more, which was the cause of my headache, but thats just my personal chemistry doing that.I used it for around a few months then quit,when i had gotten the breathing space. There were some questions of liver damage from the long term use, but I never used all that much. Good luck and I hope it brings relief
  • to hear about your brother but so happy to hear that you are finally making some progress and getting some relief. Be very careful and check with your doc before mixing any herbs with the meds that you are already on. I will pray for your brother and please keep us posted.
  • I'm sorry to hear about your brother's demise. I don't think that getting an injection should cause too much more pain on the plane. But hopefully you can obtain icepacks for that spot on the plane. I hope kava works for you. Is it okay to use with your meds though? I would run that by your Dr. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I hope the nerve block works and that you get some relief from your pain.You should be able to manage the plane trip from what I have read,but of course we are all so different that it can be hard to say.

    My prayers are with your family during this most difficult time.I hope that you can be with your mother and that your family finds strength in togetherness.
advertisement
Sign In or Register to comment.